Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/24120
Title: A novel group communication protocol using the RingNet hierarchy in mobile Internet
Authors: Wang, G
Cao, J 
Chan, KCC 
Keywords: Fault tolerance
Group communications
Membership propagation
Mobile Internet
Multicast dissemination
Topology maintenance
Issue Date: 2005
Publisher: Taylor & Francis
Source: International journal of parallel, emergent and distributed systems, 2005, v. 20, no. 3-4, p. 253-280 How to cite?
Journal: International journal of parallel, emergent and distributed systems 
Abstract: In recent years, Internet computing and wireless communications are converging. The converged networks are usually called mobile Internet. We propose a novel group communication model called the RingNet model or the RingNet hierarchy for group communications in mobile Internet. This hierarchy is a combination of logical rings and logical trees, which takes advantages of the simplicity of logical rings and the scalability of logical trees. More importantly, this combination makes this hierarchy highly resilient to failures compared to other hierarchies such as a tree-based hierarchy. Based on this hierarchy, we propose a novel group communication protocol in mobile Internet. The proposed protocol consists of three algorithms: membership propagation, topology maintenance, and multicast dissemination. The proposed protocol is local-information-based in the sense that each network entity in the hierarchy independently propagates membership information along the hierarchy, and that each network entity only needs to maintain local information about its neighbors for topology maintenance, and also that each network entity independently disseminates multicast messages to some of its neighbors. Simulation studies show that the proposed protocol based on the RingNet hierarchy scales very well when the size of the network becomes large, and that it is highly resilient to failures when the node failure probability becomes large.
URI: http://hdl.handle.net/10397/24120
ISSN: 1744-5760
EISSN: 1744-5779
DOI: 10.1080/17445760500142357
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Last Week
0
Last month
0
Citations as of Nov 6, 2017

Page view(s)

38
Last Week
0
Last month
Checked on Nov 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.